lithium – day 10

Trigger warning: incessant whining.

Lithium is giving me a new kind of dizzy (I’m a connoisseur). I can’t quite find words for it yet, because the memory of it vanishes fast, the way my hallucinations used to. It is intense. It leaves me feeling some of the same symptoms – nausea, disorientation and a new one. It’s a new kind of headache, somewhere between an ice cream one and a hangover one.

I’m not worrying, because I’ve read about the side effects of lithium to a nerdy degree. I’ve run out of headache pills though. Apart from not enjoying the pain, I’m offended to get that nasty breed of it when I haven’t had an ice cream or a drink in a long time. My eyeballs hurt, my teeth hurt, the flashes of pain that bounce around my cranium haven’t reached that hellish exquisite migraine level, but they aren’t fun. My jawbones ache.

image

Dearest Lithium, now that I’ve reviewed a selection of your side effects, could I please trade these headaches for the itch or acne? Or even both.

Because it may take time for mood swings to be completely controlled by lithium, try not to get discouraged. Continue taking the medicine as prescribed until advised otherwise by the doctor.
more

Advertisements

Published by

blahpolar

battlescarred, bright, bewildered, bent, blue & bipolar

44 thoughts on “lithium – day 10”

  1. I don’t have this vivid a memory of my introduction to lithium, but then I was in the hospital at the time. I didn’t have the internet to fuel my obsessions about side effects and nobody in the hospital wants to hear you whine. But I remember the mean night nurses who wouldn’t bring me water when my mouth was so dry I could barely swallow!

    Hang in there!

    Liked by 1 person

    1. For me, dunno yet – but it’s the most effective for bopolar historically and internationally etc, so I have high hopes. And despite all my bitching, the side effects are minor compared to other meds.

      Like

      1. I am taking escitalopram and lamotrigine yet I am still so damn confused. You see, I just wanna jump somewhere and die just like that.

        Like

        1. I’m on citalopram (earlier version of escitalopram) as well. You should def tell your psychiatrist/therapist/someone that you’re suicidal. I’m sure you already know that meds are tricky with bipolar and that what works for one person doesn’t necessarily work for everyone. How long have you been on them and how long have you been suicidal?

          Like

          1. BP, I am on citalopram as well. I didn’t think bipolars and depressive depressives could go on the same meds. My sister got put on Zoloft once and the results were disastrous. I guess everyone is different. Also I’d probably make a terrible psychiatrist. Sending hugs and best wishes for headache relief your way.

            Like

          2. Since last year. I shifted from Psychiatrist to another, then attend counsellings regularly. Can’t help it. I tried to be fine and positive yet I only find myself aiming to die. Even after those meds and advices they gave me.

            Like

            1. It’d be a good idea to find people you can respect and work with, I think ideally people like us need some consistency and trust with medical professionals. I’ve read that it can take ages to find the right meds.

              Like

              1. Same here. I have a sched with my counsellor this Sept4. I dont know if it will make sense. But it makes me feel better to know that I am talking to another person who’s on the same track as mine.

                Like

        2. Definitely with BPdyke on this one, hon. You gotta let your doctor or psychiatric professional know where your at, with the confusion and the suicidal feelings especially. Speak up and keep speaking up till someone helps your situation. Sometimes we only have ourselves as advocates and you are too important to just keep suffering like this.

          Like

          1. It is very tiring. Speaking up, asking help from them. They will give you so many advice and recommendations blah blah blah then they will tell ya that its all the mind and you’re just being tooooo dramatic. They wont understand. This so sad. Even my Psychiatrist cant even help me. They will tell you that you’re the only one who can solve it. Yet I dunno how to it.

            Like

            1. Are you in Japan? I’ve read that attitudes to mental illness are different there. Still – the first line of defence is your meds – if you’ve been on yours for a long time and are still not feeling stable, can you ask your psychiatrist to adjust the dose or even the meds?

              Like

              1. Nope. Im from Philippines and in our country, its not usual to consult a Psychiatrist. Most thought that you’re mentally insane when you ask for a professional help from Psychiatry and that is so sad.

                Like

            2. That is sad. I know that sort of exhaustion I’m sorry that the people who are supposed to be helping aren’t. Keep speaking up about your feelings though even if some of it is just here and other forums. I find isolation to be worst for me.

              Like

                    1. Fucked up my freelance business, caused a lot of people a huge amt of pain, moved to a different continent, didn’t pay enough attention to my very ill mother until she was almost dead. I’m not ‘blaming’ the disorder totally, but .. eh maybe I can idk. Wasn’t diagnosed then and I’d been sent badly manic and psychotic by some anti depressants.

                      Like

                    2. Thats sad. :( I dunno what to say. No words can help us feel better. We heard so much advice yet it feels the same. And I wanna tell ya that we’ll be fine, someday, but I cant even convince myself that that would happen.

                      Like

                    3. I’m hoping the same for you. I also hope you keep blogging those gorgeous drawings. Are you able to draw your sad/dark stuff?

                      Like

                    4. Thanks. And yea of course. Im currently doing other drawings for my blog. I usually draw what I feel and what I want to feel.

                      Like

  2. “My eyeballs hurt, my teeth hurt, the flashes of pain that bounce around my cranium haven’t reached that hellish exquisite migraine level, but they aren’t fun. My jawbones ache.” – I have yet to find a med that doesn’t cause these side effects. It’s incredibly hard to focus with the teeth, jaw, and head pain. I wonder how many of us experience that. Thanks for the info. -The Owl

    Like

comment or the dragon will toast you

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s